What is the permanent cure for EBV infection?
User rating for this question
I need a doctor in S. XXXXXXX who can treat me for EBV. One doctor gave me steroids which helped a lot, but he is no longer available. What can I do? Thanks, XXXX
Posted Tue, 4 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Steroids don't treat for EBV Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about your long battle with EBV infection. I hope we find answers to what is causing you sick and address them to relief you of these distressing symptoms. Before addressing the treatment options of this, I will like to make a small summary about EBV. EBV mainly causes infectious mononucleosis which is an acute and self limiting infection. There is generally no drug that would clear off the EBV virus itself. Generally, we provide supportive measures like managing the pain, fever, taking precautions to protect the spleen, advising you on measures to limit spread, etc while gaining time for the body to develop and fight this infection. It rarely causes a chronic disease. In the longterm, it has been associated with the development of certain cancers like lymphoma, cancers in the nose, pharynx, larynx, etc. If any of these should be noted in the long run, treatment for the specific condition is what is advised and not treatment for the virus. In all, steroids might have made you feel better but, I very much doubt if you are sick of EBV. I will like that you get consulted and report nothing but your symptoms for the doctors to identify the exact cause of your symptoms and treat. It will most likely not be an EBV infection. It may be something that has ramifications with EBV which is very unlikely. Steroids are not even used to treat EBV infections. The only scenario in which steroids are used is to reduce swelling in the airways during acute symptoms. In all, get evaluated for whatever symptoms you have. EBV rarely causes these longstanding symptoms. I hope you find this helpful and guiding enough. I wish you well and hope you get something working to make you feel better soon. Thank you so much for using our services and please, feel free to ask for more information if need be. Thanks. Dr. Ditah, MD.
Follow-up: What is the permanent cure for EBV infection? 2 hours later
Doctor: Thank you for the informative response. Two recent blood tests have shown EBV. My symptoms have been fatigue, sleepiness, appetite loss, "sick" feeling, some aching and just not wanting to do anything. The prednisone always helps within 24 hours and lasts until several days after I take the last prednisone... Do you have any idea what the prednisone might be helping if not the EBV? Can you think of any other illness which I might have? Thank you, XXXX
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Thanks for following up with me. Detailed Answer: Hi XXXX, Thank you so much for following up with me. 1. Did your doctor note swollen glands around your neck, groin, and head region before suspecting this EBV? I am so XXXXXXX on this because this is a diagnosis that is common in sexually active persons who are 10-30years old. It is mainly transmitted by kissing. if you think you have had some recent new sexual encounters, then it may call for a closer consideration of this. If this is not the case, I will highly question this diagnosis. Also, what test was done, if you have this information. I will suggest that the doctor completes it with an IgM antibodies for EBV which gives a conclusive diagnosis, 2. You symptoms alone cannot support a definitive call. I suspect they could be related to chronic fatigue syndrome, depression, low thyroid or some other cause. Full examination and testing would help tell what the exact cause is and guide further explorations and treatment. Also, a detailed characterisation of these symptoms would be considered. 3. Why prednisolone helps is not exactly clear to me but I am at least happy that it does helps. Though it helps, we should pursue investigations and get the exact cause to this so as to optimize treatment or know exactly what we are tackling. My suggestion is to get a good consultation and evaluation. Your primary care doctor would make a great start. Then you would receive specific referrals as need arises. I hope this sheds some more light. Let me know if there is more help or clarification you need from me. Dr. Ditah, MD.
People also viewed
- Topamax and facial bumps
- Norco tiny itchy bumps
- Is dark urine a side effect of depo-provera contraceptive?
- Is pinpoint red spots on the skin a side effect of keflex?
- What is the permanent cure for ebv infection
- Is fever a side effect of isoniazid/pyrazinamide/rifampin?
- Treatment and cure for ebv infection
- Is chest tightness or heaviness a side effect of isochron?
- Ebv infection causes
- Vyvanse and itchy bumps
- Is muscle pain or stiffness a side effect of cordarone iv?
- Why hepatomegaly in ebv infection
- Symptoms of ebv infection
- Does red bull trigger impotence
- Losartan and itchy red bumps